| Catalog Number |
IP2P |
| Medical Device Problem Code |
Incorrect Measurement (1383)
| Health Effect - Clinical Code |
Hematoma (1884)
| Date of Event |
07/16/2024
Type of Reportable Event
Serious Injury
Event or Problem Description
This report is 3 of 3 for the 2nd licox probe implanted, and is linked to mfg report numbers 3006697299-2024-00118 and 3013886523-2024-00242: a facility reported that after implantation involving the "kit containing cc1.P1 and the ip2 introducer ( ip2p)", the value remained low at 1-3 mmhg, non-variable with a negative fio2 test.The ct scan showed a good implantation; however, the day after its implementation, the temperature showed improbable values.Additional information received as follows: ¿ date of implementation of second sensor: (b)(6) 2024 ¿ how was the patient followed up when the values were inaccurate? >> empiric management and control by ct scanner and infusion.Decision to replace one on this basis on (b)(6).Complicated placement of a small extra-subdural hematoma.¿ 2nd implantation of 16 july with hematoma.¿ 2nd probe was indeed a licox ¿ it worked well but after delay with low initial values and low reactivity at fio2 increase ¿ the hematoma was secondary to the insertion of the probe.¿ the 2nd probe was explanted the morning of (b)(6) 2024.¿ no awareness of a third probe implanted.¿ when in doubt, the low values displayed were considered potentially true and the management was done empirically on the basis of poor cerebral oxygenation, which was also indirectly corroborated by the ct scan and perfusion.¿ did the issue(s) with the product arise before a surgery (patient prepared/under anesthesia)? during surgery? when finishing/finalizing the surgery? the procedure for implantation went well.The value during monitoring was aberrant and not interpretable.¿ did the issue(s) cause any increase of patient care (= ou > 30 minutes)? no.¿ consequences for patient? attempt to use monitoring for neuro-reanimation.Patient care was not appropriate for several hours.¿ only if applicable: did the issue(s) result in smoke, fire, and/or burns? no.
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
Additional Manufacturer Narrative
The kit containing cc1.P1 and the ip2 introducer (ip2p) was not returned for evaluation; therefore, an evaluation of the device could not be performed.Device history record (dhr) review - lot number information has been provided; therefore, dhr was reviewed and conformed to the specifications when released to stock.Failure analysis - evaluation showed that the device was not returned with the packaging, was dirty and blood traces were noted.The device was decontaminated.The accessories were returned: triple lumen introducer and probe, and the probes were not returned with their protective sheath.The probe was visually inspected and the presence of bubbles in the tube was noted.Additionally, the probe was functionally inspected; the probe passed the test.The values obtained are those expected.The problem reported by the customer is unconfirmed.Root cause - no root cause could be determined as no problem was confirmed with the probe at the time of investigation.The possible root cause for the issue reported by the customer, could be due to improper handling of the device.As referenced in the licox user's manual lcx02, 60905921 rev c: immediately after inserting the pto2 probe, the pto2 readings are influenced by the evolving microtrauma.This normally applies to the first 20 minutes to 2 hours after insertion.During this phase, the pto2 values do not provide reliable information about tissue oxygenation.No further investigation is required based on the acceptability of risk and no adverse trends were identified.This will be monitored and trended going forward.At present, we consider this complaint to be closed.
Event or Problem Description
N/a.
Additional Manufacturer Narrative
This mdr is being submitted for correction of an error which was submitted in follow-up mdr #1.